Alert archive / Florida / Tornado Warnings in 2023
Tornado Warning 102, NWS Tallahassee, FL
NWS Tallahassee, FL issued this tornado warning at Jun 19, 2023, 11:02 AM CDT for Walton County, Florida. It was in force for 58 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 19, 2023, 11:02 AM CDT (16:02 UTC)
- Expired
- Jun 19, 2023, 12:00 PM CDT
- In force
- 58 min
- Issued by
- NWS Tallahassee, FL
- Area
- Storm-based polygon
- Tornado
- Radar indicated
- Hail
- 0.75 in
County Walton County, FL
The radar
The Eglin Afb radar (KEVX), 33 km from the middle of the area, began a volume at 16:03 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 19, 11:21 AM CDT | TORNADO | 2 E Four Mile Village, FL | Multiple broadcast and social media reports of a tornado near Sandestiin. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this tornado warning; the first came 19 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 4.0 hours before the alert went out and 185 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1304 J/kg
- Mixed-layer CIN
- -72 J/kg
- Mixed-layer LCL
- 949 m above ground
- 0-6 km bulk shear
- 39 kt
- 0-1 km storm-relative helicity
- 129 m²/s²
- 0-3 km storm-relative helicity
- 142 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 5.2
The text
As transmitted.
366
WFUS52 KTAE 191602
TORTAE
FLC131-191700-
/O.NEW.KTAE.TO.W.0102.230619T1602Z-230619T1700Z/
BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Tallahassee FL
1102 AM CDT Mon Jun 19 2023
The National Weather Service in Tallahassee has issued a
* Tornado Warning for...
Southwestern Walton County in the Panhandle of Florida...
* Until noon CDT.
* At 1102 AM CDT, a severe thunderstorm capable of producing a
tornado was located near Destin, moving east at 25 mph.
HAZARD...Tornado.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed.
Damage to roofs, windows, and vehicles will occur. Tree
damage is likely.
* This dangerous storm will be near...
Santa Rosa Beach around 1130 AM CDT.
Other locations impacted by this tornadic thunderstorm include
Portland, Port Washington, Gulf Pines, Freeport, Bunker, Grayton
Beach, Blue Mountain Beach, Seagrove Beach, Seaside and Sandestin.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
To report severe weather contact your nearest law enforcement agency.
They will send your report to the National Weather Service office in
Tallahassee.
&&
LAT...LON 3038 8633 3042 8632 3040 8630 3040 8623
3043 8625 3038 8612 3039 8611 3043 8612
3044 8616 3048 8614 3048 8620 3050 8620
3047 8623 3048 8633 3054 8620 3050 8606
3028 8606 3036 8640 3040 8640
TIME...MOT...LOC 1602Z 264DEG 21KT 3039 8641
TORNADO...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
$$
42-DVD3 follow-up statements
204
WWUS52 KTAE 191628
SVSTAE
Severe Weather Statement
National Weather Service Tallahassee FL
1128 AM CDT Mon Jun 19 2023
FLC131-191700-
/O.CON.KTAE.TO.W.0102.000000T0000Z-230619T1700Z/
Walton FL-
1128 AM CDT Mon Jun 19 2023
...A TORNADO WARNING REMAINS IN EFFECT UNTIL NOON CDT FOR
SOUTHWESTERN WALTON COUNTY...
At 1127 AM CDT, a confirmed tornado was located near Santa Rosa
Beach, moving east at 20 mph.
HAZARD...Damaging tornado.
SOURCE...Weather spotters confirmed tornado.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed. Damage
to roofs, windows, and vehicles will occur. Tree damage is
likely.
This tornadic thunderstorm will remain over mainly rural areas of
southwestern Walton County, including the following locations...
Portland, Port Washington, Freeport, Bunker, Grayton Beach, Blue
Mountain Beach, Seagrove Beach and Seaside.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
To repeat, a tornado is on the ground. TAKE COVER NOW! Move to a
basement or an interior room on the lowest floor of a sturdy
building. Avoid windows. If you are outdoors, in a mobile home, or in
a vehicle, move to the closest substantial shelter and protect
yourself from flying debris.
If a tornado or other severe weather is spotted, report it to the
National Weather Service or your local nearest law enforcement agency
who will send your report. This act may save lives of others in the
path of dangerous weather.
&&
LAT...LON 3039 8626 3040 8623 3043 8625 3038 8617
3038 8612 3039 8611 3040 8611 3043 8612
3044 8616 3047 8613 3048 8614 3048 8620
3050 8620 3047 8623 3049 8625 3054 8620
3050 8606 3028 8606 3036 8629 3040 8630
TIME...MOT...LOC 1627Z 268DEG 19KT 3039 8626
TORNADO...OBSERVED
MAX HAIL SIZE...<.75 IN
$$
42-DVD268
WWUS52 KTAE 191637
SVSTAE
Severe Weather Statement
National Weather Service Tallahassee FL
1137 AM CDT Mon Jun 19 2023
FLC131-191700-
/O.CON.KTAE.TO.W.0102.000000T0000Z-230619T1700Z/
Walton FL-
1137 AM CDT Mon Jun 19 2023
...A TORNADO WARNING REMAINS IN EFFECT UNTIL NOON CDT FOR SOUTH
CENTRAL WALTON COUNTY...
At 1137 AM CDT, a severe thunderstorm capable of producing a tornado
was located near Santa Rosa Beach, moving east at 25 mph.
HAZARD...Tornado.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed. Damage
to roofs, windows, and vehicles will occur. Tree damage is
likely.
Locations impacted include...
Santa Rosa Beach, Port Washington, Bunker, Grayton Beach, Blue
Mountain Beach, Seagrove Beach and Seaside.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
If a tornado or other severe weather is spotted, report it to the
National Weather Service or your local nearest law enforcement agency
who will send your report. This act may save lives of others in the
path of dangerous weather.
&&
LAT...LON 3043 8625 3038 8617 3038 8612 3039 8611
3040 8611 3043 8612 3044 8616 3047 8613
3048 8614 3050 8606 3028 8606 3033 8621
3040 8623
TIME...MOT...LOC 1637Z 264DEG 21KT 3040 8619
TORNADO...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
$$
42-DVD816
WWUS52 KTAE 191650
SVSTAE
Severe Weather Statement
National Weather Service Tallahassee FL
1150 AM CDT Mon Jun 19 2023
FLC131-191700-
/O.EXP.KTAE.TO.W.0102.000000T0000Z-230619T1700Z/
Walton FL-
1150 AM CDT Mon Jun 19 2023
...THE TORNADO WARNING FOR SOUTH CENTRAL WALTON COUNTY WILL EXPIRE AT
NOON CDT...
The storm which prompted the warning has weakened below severe
limits, and no longer appears capable of producing a tornado.
Therefore, the warning will be allowed to expire.
To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
Tallahassee.
LAT...LON 3043 8625 3038 8617 3038 8612 3039 8611
3040 8611 3043 8612 3044 8616 3047 8613
3048 8614 3050 8606 3028 8606 3033 8621
3040 8623
TIME...MOT...LOC 1650Z 264DEG 21KT 3041 8611
$$
42-DVDWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this tornado warning went out at Jun 19, 9:41 AM CDT, 1 hour 21 minutes earlier.
Area forecast discussion, Jun 19, 9:41 AM CDT, 1 hour 21 minutes before
Area Forecast Discussion National Weather Service Tallahassee FL 1041 AM EDT Mon Jun 19 2023 ...New UPDATE... .UPDATE... Issued at 1019 AM EDT Mon Jun 19 2023 An upper level low continues to spin in place over the Lower Ohio River Valley producing northwest flow aloft across the Gulf Coast. A convectively-induced short wave helped spark an MCS this morning. This produced a number of wind damage reports, mainly in the form of downed trees and power lines. That initial convective line will push east of the area by 15Z or so. Additional upstream convection is now firing on old outflow boundaries from the FL Panhandle west across southern Alabama into Mississippi. The 12Z KTAE sounding showed deep layer moisture with a precipitable water of 2.01 inches. There was also a steep mid level lapse rate of over 7 C/km indicating there is also plenty of instability in place. As the upper low sags southeastward, flow will become more diffluent and shear will increase to 35-45 knots. All severe modes are possible today, including supercells which are already evident on radar over Southern Alabama and Mississippi. && .NEAR TERM... (Today and tonight) Issued at 250 AM EDT Mon Jun 19 2023 All eyes this AM are on a large cluster of strong to severe thunderstorms racing across the Lower MS Valley. This activity has a history of producing damaging winds, tornadoes, and hail during the overnight hours and will look to pose similar threats locally to start off the work week/morning commute. The 6Z HRRR brings this MCS into SE AL and portions of SW GA around 12-13Z with additional convection focusing along the FL Panhandle. These two areas of storms then look to converge along the I-10 corridor while moving generally east-southeastward later this morning. The main concerns are strong to damaging winds given the linear and/or bowing nature of the MCS. Potential impacts are scattered power outages and downed trees, as we've seen in recent days. Heavy rainfall is also possible. Frequent lightning is not to be overlooked either. By the afternoon, convective redevelopment is expected in the wake of its predecessor and may prove to be just as problematic. This second wave appears to congeal into an extensive zonally oriented linear mode through much of North FL that persists into the PM rush hour, with isolated to scattered storms north of the state line. The former would renew damaging wind potential, but also pose a heavy rain/flood threat. Convection should begin waning while pushing into the Gulf this evening. The SPC has the entire service area under a Slight Risk (level 2 of 5) for severe weather and if trends continue or escalate with the ongoing MCS, a Watch cannot be ruled out. A Slight Risk (level 2 of 4) is also in place by the WPC for everywhere but the eastern FL Big Bend (Marginal, 1 of 4). Instances of flash flooding may occur, particularly from training storms. Locations with saturated soils from recent rains and urban, low-lying, and poor-drainage areas are most vulnerable. Aside from the storminess, expect more warm/muggy conditions with highs in the mid/upper 80s and lows in the low 70s (isolated upper 60s). && .SHORT TERM... (Tuesday through Wednesday night) Issued at 250 AM EDT Mon Jun 19 2023 The upper air pattern is characterized by an omega block across much of the CONUS and a rex block over the eastern US. An upper low will sag southward from the Tennessee Valley to central Georgia and support a surface low pressure area and cold front. Isolated strong to severe thunderstorms are once again possible each day, with hail and strong winds as the main threats. SPC has a marginal risk for severe thunderstorms each day. Not much change really from the past few days just a slightly lower threat level. Heavy rainfall also continues to be a concern with WPC outlooking at least a marginal to slight risk for excessive rainfall each day. Rain chances Tuesday will be highest along and south of the front (70-90%) then high chances (80-90) everywhere Wednesday as the upper low is just about sitting over the area. The heaviest rainfall day of this period will be Wednesday. Highs will be around 90 degrees Tuesday then mid/upper 80s Wednesday as abundant cloud cover and widespread rainfall temper highs a little. && .LONG TERM... (Thursday through Sunday) Issued at 250 AM EDT Mon Jun 19 2023 The blocking patterns across the CONUS will finally begin to break down in the long term period. The upper low entrenched in the southeast US finally exits stage north as the associated rex block breaks down and upper ridging is allowed to move northward towards the Red River by Tuesday. Though the upper low kicks out, we will remain under the influence of the upper trough with embedded shortwaves through the period. This will keep the moist trajectories from the Gulf and thus the elevated rain and thunderstorm chances will continue. In fact, rain chances of 60-90% are expected each day. Though severe weather risk will be low, the flooding risk is elevated as repeated rounds of heavy rainfall will continue through the weekend. There appears to possibly be some slight reprieve in the high rain chances and flooding concerns towards next week as the southwest ridge builds towards the southeast US. && .AVIATION... (12Z TAFS) Issued at 639 AM EDT Mon Jun 19 2023 Adjusted TAFs to acct for ongoing convection across the Wiregrass, western FL Panhandle, parts of SW GA. Leaned on the 8Z HRRR for timing of thunder at the terminals. Bottom line: all sites are expected to be impacted by scattered t-storms, capable of strong to severe gusts today. Convection looks to persist longer and deeper into the afternoon along the I-10 corridor before waning around 0Z or up to a couple hrs after. Southwest winds prevail (breezy at times) with MVFR-IFR cigs late tonight at TLH/VLD/ABY. && .MARINE... Issued at 250 AM EDT Mon Jun 19 2023 The continued parade of high chances for showers and thunderstorms, some severe featuring hail, strong winds, frequent lightning and waterspouts, is expected to continue through the next several days. Persistent southwesterly winds are expected as well, with some strengthening in the nearshore waters today so cautionary conditions are anticipated. Also, locally higher winds and seas will occur in and around heavier showers and storms which will make boating conditions suddenly difficult. && .FIRE WEATHER... Issued at 250 AM EDT Mon Jun 19 2023 A continued wet/stormy pattern precludes fire concerns outside of gusty/erratic winds and frequent lightning from scattered to numerous showers and thunderstorms (some strong to severe). Widespread wetting rains are likely into mid-week. Lastly, high dispersions are forecast across the Wiregrass Region on Tuesday afternoon. && .HYDROLOGY... Issued at 250 AM EDT Mon Jun 19 2023 No real change in the wet pattern for the next week. Forecast rainfall amounts are on the order of 4 to 6 inches, with 6 to 8 inches along the nature coast and southeast Florida Big Bend. These forecast amounts have been fairly consistent over the past few model runs but could change depending on the eventual evolution of synoptic scale features. This will keep flooding concerns firmly in tact through the week, especially in areas that have received recent heavy rainfall, including areas of southwest georgia, southeast Alabama, and the eastern Florida Big Bend. Concerning area rivers, more rivers are forecast to reach or are in action stage, including the Fenholloway, Ochlockonee, Ichawaynochaway, Flint, Choctawhatchee, Pea, Apalachicola, and Aucilla rivers. Aucilla at Lamont is forecast to just reach minor flood stage wednesday then slowly fall. && .SPOTTER INFORMATION STATEMENT... Spotter activation is requested. Spotters should safely report significant weather conditions and/or damage by calling the office or tweeting us @NWSTallahassee. && .PRELIMINARY POINT TEMPS/POPS... Tallahassee 86 71 88 71 / 70 70 80 70 Panama City 85 74 87 73 / 70 70 70 80 Dothan 85 70 88 69 / 80 40 60 70 Albany 86 71 87 69 / 80 50 70 70 Valdosta 89 69 86 70 / 70 80 80 70 Cross City 88 73 85 71 / 60 80 90 80 Apalachicola 86 77 85 74 / 60 80 80 90 && .TAE WATCHES/WARNINGS/ADVISORIES... FL...High Rip Current Risk through Tuesday morning for FLZ108-112-114. GA...None. AL...None. GM...None. && NEAR TERM...IG3 SHORT TERM...Scholl LONG TERM....Scholl AVIATION...IG3 MARINE...Scholl FIRE WEATHER...IG3 HYDROLOGY...Scholl
In the hours before
Local storm report, Jun 19, 10:39 AM CDT, 23 minutes before
Preliminary Local Storm Report
National Weather Service Tallahassee FL
1139 AM EDT Mon Jun 19 2023
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0835 AM Tstm Wnd Dmg Bainbridge 30.91N 84.58W
06/19/2023 Decatur GA 911 Call Center
Reports of many trees down across Decatur
county.
&&
EBLocal storm report, Jun 19, 10:40 AM CDT, 22 minutes before
Preliminary Local Storm Report
National Weather Service Tallahassee FL
1140 AM EDT Mon Jun 19 2023
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0900 AM Tstm Wnd Dmg Cairo 30.88N 84.21W
06/19/2023 Grady GA 911 Call Center
Reports of Many trees down across Grady
County.
&&
EBLocal storm report, Jun 19, 10:42 AM CDT, 20 minutes before
Preliminary Local Storm Report
National Weather Service Tallahassee FL
1142 AM EDT Mon Jun 19 2023
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0915 AM Tstm Wnd Dmg 2 WNW Thomasville 30.85N 84.01W
06/19/2023 Thomas GA 911 Call Center
Tree across roadway at the intersection of
Highway 84 and Cairo Rd in Thomas County
Georgia.
&&
EBLocal storm report, Jun 19, 10:43 AM CDT, 19 minutes before
Preliminary Local Storm Report
National Weather Service Tallahassee FL
1143 AM EDT Mon Jun 19 2023
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0915 AM Tstm Wnd Dmg 5 N Metcalf 30.77N 83.99W
06/19/2023 Thomas GA 911 Call Center
Tree down at the intersection of Metcalf
road and Magnolia road in Thomas County
Georgia.
&&
EBLocal storm report, Jun 19, 10:46 AM CDT, 16 minutes before
Preliminary Local Storm Report
National Weather Service Tallahassee FL
1146 AM EDT Mon Jun 19 2023
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0950 AM Tstm Wnd Dmg 4 NW Empress 30.71N 83.61W
06/19/2023 Brooks GA 911 Call Center
Tree down at the intersection of Greenville
Highway and Hickory Head road in Brooks
County Georgia.
&&
EBLocal storm report, Jun 19, 10:48 AM CDT, 14 minutes before
Preliminary Local Storm Report
National Weather Service Tallahassee FL
1148 AM EDT Mon Jun 19 2023
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0947 AM Tstm Wnd Dmg 1 NNW Quitman 30.80N 83.57W
06/19/2023 Brooks GA 911 Call Center
Tree down at the intersection of Webster
Road and Cortland Avenue in Brooks County
Georgia.
&&
EBThe office that day
Everything else NWS Tallahassee, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 19, 12:19 AM CDT | Rip Current Statement | TAE | Bay, Franklin, Gulf, Walton | 4 days |
| Jun 19, 6:22 AM CDT | Special Weather Statement | TAE | Walton | 23 min |
| Jun 19, 6:25 AM CDT | Severe Thunderstorm Warning | TAE | Holmes, Jackson, Walton, Washington | 65 min |
| Jun 19, 6:33 AM CDT | Severe Thunderstorm Warning | TAE | Bay, Holmes, Walton, Washington | 42 min |
| Jun 19, 7:16 AM CDT | Severe Thunderstorm Warning | TAE | Bay, Calhoun, Jackson, Washington | 44 min |
| Jun 19, 7:17 AM CDT | Severe Thunderstorm Warning | TAE | Jackson | 58 min |
| Jun 19, 8:02 AM CDT | Severe Thunderstorm Warning | TAE | Gadsden, Jefferson, Leon, Liberty, Wakulla | 58 min |
| Jun 19, 8:57 AM CDT | Severe Thunderstorm Warning | TAE | Jefferson, Madison | 63 min |
| Jun 19, 9:00 AM CDT | Areal Flood Advisory | TAE | Bay, Calhoun, Gulf, Liberty, Washington | 3 hr |
| Jun 19, 9:05 AM CDT | Severe Thunderstorm Warning | TAE | Jefferson, Leon, Wakulla | 25 min |
| Jun 19, 10:28 AM CDT | Special Marine Warning | TAE | 2 hr | |
| Jun 19, 10:30 AM CDT | Severe Thunderstorm Warning | TAE | Holmes, Jackson, Washington | 60 min |
| Jun 19, 10:57 AM CDT | Severe Thunderstorm Warning | TAE | Franklin, Liberty, Wakulla | 48 min |
| Jun 19, 11:12 AM CDT | Severe Thunderstorm Warning | TAE | Jackson | 27 min |
| Jun 19, 11:13 AM CDT | Special Marine Warning | TAE | 62 min | |
| Jun 19, 11:33 AM CDT | Flash Flood Warning | TAE | Walton | 105 min |
| Jun 19, 11:39 AM CDT | River Flood Warning | TAE | Gadsden, Leon | 67 hr |
| Jun 19, 11:39 AM CDT | Special Marine Warning | TAE | 96 min | |
| Jun 19, 11:52 AM CDT | Special Marine Warning | TAE | 113 min | |
| Jun 19, 12:07 PM CDT | Special Marine Warning | TAE | 2 hr | |
| Jun 19, 1:17 PM CDT | Special Marine Warning | TAE | 3 hr | |
| Jun 19, 1:33 PM CDT | Tornado Warning | TAE | Franklin, Gulf | 57 min |
| Jun 19, 1:34 PM CDT | Special Marine Warning | TAE | 35 min | |
| Jun 19, 1:53 PM CDT | Areal Flood Advisory | TAE | Bay | 112 min |
| Jun 19, 2:27 PM CDT | Special Marine Warning | TAE | 2 hr | |
| Jun 19, 2:41 PM CDT | Special Marine Warning | TAE | 3 hr | |
| Jun 19, 3:21 PM CDT | Special Weather Statement | TAE | Walton | 24 min |
| Jun 19, 3:59 PM CDT | Special Weather Statement | TAE | Washington | 31 min |
Nearby
Tornado Warnings in Florida, 2023Every tornado warning in 2023Tornadoes in 2023
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.